Heavy Rain, San Bernardino
- When
- July 29, 2:24 PM PST to 3:04 PM PST
- Where
- San Bernardino County, Apple Vly
- Property damage
- $45,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
Heavy rain from a thunderstorm filled washes and temporarily flooded some major roadways. At Stoddard Wells Road near Interstate 15, the water was running four feet deep.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Heavy rain from a thunderstorm filled washes and temporarily flooded some major roadways. At Stoddard Wells Road near Interstate 15, the water was running four feet deep.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 29, 1:30 PM PST, 54 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 230 PM PDT TUE JUL 29 2003 .SYNOPSIS...ABUNDANT MID AND HIGH LEVEL MOISTURE WILL KEEP THE AREA PARTLY CLOUDY THROUGH WEDNESDAY WITH SCATTERED THUNDERSTORMS AND SHOWERS AT TIMES...MOST NUMEROUS OVER THE MOUNTAINS. FOR THURSDAY THROUGH SATURDAY...GRADUAL DRYING WILL KEEP THUNDERSTORMS CONFINED TO AREAS NEAR THE MOUNTAINS AND DESERTS...WHILE A MARINE LAYER WILL REDEVELOP WEST OF THE MOUNTAINS. .DISCUSSION...SCATTERED SHOWERS OCCURRED OVER MAINLY MOUNTAIN AREAS THIS AFTERNOON...OTHERWISE SKIES WERE PARTLY CLOUDY. A FEW TSTORMS SHOULD DEVELOP IN THE NEXT 1-2 HOURS OVER THE MTNS AND MOVE WEST INTO ADJACENT VALLEY LOCATIONS. OCCASIONAL VORT MAXES WILL MOVE THROUGH THE EAST FLOW AROUND THE NORTH SIDE OF THE UPPER LOW WHICH IS TO OUR SSW...SO THESE COULD ACT AS IMPULSES FOR TSTORMS TO DEVELOP AT ANYTIME THROUGH ABOUT WEDNESDAY EVENING WHEN RH VALUES DECREASE A BIT ALOFT. HOWEVER...S-SE FLOW WILL CONTINUE UNTIL FRI/SAT...SO MOISTURE WILL CONTINUE TO STREAM FROM THE SE FOR MTN/DESERT TSTORMS. THU COULD HAVE MORE SIGNIFICANT MTN TSTORMS AS A VORT MAX WILL MOVE THROUGH THEN...THOUGH SE FLOW VERSUS E FLOW SHOULD KEEP MOST TSTORMS FROM MOVING INTO THE VALLEYS...EXCEPT POSSIBLY THE EASTERN END OF THE INLAND EMPIRE. WITH LESS CLOUD COVER...TEMPS SHOULD INCREASE A FEW DEGREES WED. ALSO...THE ONSHORE FLOW WILL BE FAIRLY WEAK...THOUGH INCREASING STARTING THU. THE UPPER LOW WILL GRADUALLY DRIFT NORTH THU/FRI OFF THE CAL COAST AND SWITCH OUR WINDS TO MORE SOUTHWESTERLY WHICH WILL GRADUALLY DECREASE THE MOISTURE ALOFT AND THUS THE CHANCE OF MTN TSTORMS. THEY SHOULD END ENTIRELY AROUND SUNDAY...AND THAT SHOULD BE WHEN THE MARINE LAYER WILL PEAK W OF THE MTNS BEFORE RIDGING FORMS AGAIN OVER THE DESERT SW TO BRING WARMING AROUND TUE. .SAN...NONE. MAXWELL
CAZ042-043-048-050-055>058-060>062-301300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PDT TUE JUL 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WITH BRIEF HEAVY DOWNPOURS AND LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND DESERTS WEDNESDAY THROUGH SATURDAY. A SLIGHT CHANCE IN THE COASTAL AND VALLEYS WEDNESDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE...MAINLY THURSDAY AND FRIDAY IN THE MOUNTAINS. MARTIN
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365838.